MAUDE Adverse Event Report: SOLTA MEDICAL, INC CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM

SOLTA MEDICAL, INC CLEAR + BRILLIANT LASER SYSTEM; POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Model Number CBT-CONSOLE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Hyperpigmentation (4837)
Date of Event 12/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is underway.
 
Event or Problem Description
A user facility reported rebound hyperpigmentation 5 hours after a clear + brilliant touch treatment to the face.The patient complained to the provider that she had a lot of redness and sensitivity.The patient indicated 6 days post treatment that brown spots on her cheeks were darker than prior to the treatment.About 3 weeks post treatment, the patient reported to the provider that her skin was burned and that the skin pigmentation remains darker than prior to the treatment.Currently the patient presents with rebound hyperpigmentation.The exact location of the injury is reported to be on both cheeks with it being more noticeable to the left cheek.No secondary treatment was provided but the patient is using the same products as before the treatment, which includes: ceraphil daily facial cleansor and cera-v moisturizing lotion oil free.It is unknown if there will be any permanent damage or scarring.No other treatments (besides c+b touch) were being performed in the same area where symptoms were reported.The patient has not undergone any other treatments in the same symptom area within the past 30 days.However, the patient had a sampling of fraxel on the chin area only which is suspected to be about 3 months prior to the treatment.No system errors occurred, nor was anything out of the ordinary noticed during treatment.It is reported that this treatment tip was not used to treat any other patients.
 
Additional Manufacturer Narrative
No product was returned for evaluation.The customer did not respond to multiple follow up attempts by product support.The clear+brilliant touch treatment tips do not delivery any energy and no treatment data is stored on the tip itself; there is no information to gather from their return.The exception to this would be if the clear+brilliant touch tip plastic housing or component scratched the patient; which did not happen in this case.For other reported events, tips are not a viable source of evaluation data.Evaluation of system logs and treatment tip cannot completed.The system has software safeguards (such as a power on self-test) that will trigger error/event codes should system be outside of acceptable limits.According to the clear+ brilliant touch user manual, discoloration is a known potential complication of treatment.The possibility of temporary and permanent skin color change is known to exist with any laser treatment.Post-inflammatory hypopigmentation and hyper-pigmentation are known complications of many laser treatments and may occur with the clear+ brilliant touch treatment.Following appropriate instructions for sun protection will lower the risk for pigmentation changes.No non-conformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, no causal factors can be determined and no conclusions can be drawn.At this time, no capa is necessary.
 
Additional Manufacturer Narrative
A review of the pattern paper showed proper pattern/coverage which indicates the system performed as expected.There were no missing horizontal lines on the pattern paper.Review of section 2 and 4 suggest possible inconsistent rolling speed by the user during pattern paper testing.Based on the available information, hyperpigmentation is a known complication of clear+ brilliant touch treatment.All other information from the previous conclusion remains unchanged.

Brand Name
CLEAR + BRILLIANT LASER SYSTEM
Common Device Name
POWERED LASER SURGICAL INSTRUMENT WITH MICROBEAM
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
ste 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste 100
bothell, WA 98011
4254202135
MDR Report Key18608067
Report Number3011423170-2024-00119
Device Sequence Number19519547
Product Code ONG
UDI-Device Identifier00816995027300
UDI-Public00816995027300
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K223647
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCBT-CONSOLE
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
06/27/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date04/17/2024
07/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexFemale